advertisement
Question
Posted by: BMJ | 2010/04/26

Another allergic reaction

Dear Doc

10 days ago I got a UTI and I phoned my gynie. He [perscribed augmentin. After the 3rd dose I came out in hives and hot flushes, so he said to stop it immediately and perscribed Ciprobay. My UTI was better and I did not start the new antibiotic. (I get extremelty stubborn thrush so was glad to avoid it with more antibiotics). Yesterday the UTI was back and at 11am today I took the first Ciprobay. I had the same reaction as to augmentin except that my throat feels thick as well after about 5 hours the first itchy red rash appeared.

Both my gynie and GP are away for the long weekend. What must I do please? I have Never had a uti before and I do drink lots of water and my husband and I did not have intercourse between the infections. I have also taken penicillen before without problems. Both the infection and the reactions are new to me.

Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo BMJ
Try and get some antihistamine tablets from the pharmacy for the rash. Did you take any other medication with it (like Citrosoda)? It is rare that one would get a reaction to Ciprobay when you have a penicillen allergy but not impossible. Have you used BACTRIM or Macrodantin before? This may help. See also http://www.nhstaysideadtc.scot.nhs.uk/TAPG%20html/Section%2014/pdf%20docs/penposter.pdf
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cyberdoc | 2010/04/28

Hallo BMJ
Try and get some antihistamine tablets from the pharmacy for the rash. Did you take any other medication with it (like Citrosoda)? It is rare that one would get a reaction to Ciprobay when you have a penicillen allergy but not impossible. Have you used BACTRIM or Macrodantin before? This may help. See also http://www.nhstaysideadtc.scot.nhs.uk/TAPG%20html/Section%2014/pdf%20docs/penposter.pdf
Dr Bets

Reply to cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement